Format

Send to

Choose Destination
J Infect Chemother. 2003 Mar;9(1):62-7; discussion 104-5.

Sudden increase of vancomycin-resistant enterococcal infections in a Korean tertiary care hospital: possible consequences of increased use of oral vancomycin.

Author information

1
Department of Laboratory Medicine, Soonchunhyang University Hospital, Seoul, Korea.

Abstract

A sudden increase in vancomycin-resistant enterococci (VRE) infections was noted in 1998 in a tertiary care hospital in Korea. All of the VRE isolated in 1998 in the hospital were VanA type and most were multidrug-resistant Enterococcus faecium. The increase in VRE was probably due to the increased use of oral vancomycin to treat Clostridium difficile infections and clonal as well as horizontal spread. More restricted oral vancomycin use and stricter infection control measures are required to achieve a better control of the spread of VRE.

PMID:
12673410
DOI:
10.1007/s10156-002-0215-5
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center